Metal Taste in the mouth

Hello everyone, I hope you are all well, I have got a chest infection and on 2nd lot of antibiotics, I can't seem to cough up phlem but get a metal taste when I do cough, my breathing is also quite heavy first thing in the morning, I am taking steroids as well, I have never had this with previous infections, does anyone else experience this?

Best Wishes Jude x

18 Replies

oldestnewest
  • I have had this in the past with infections. I think I decided it was the infection, a particular bug, that caused it. But some medication can also have this side effect. Have you had that antibiotic before?

    Keep taking the meds till you complete the course. The metalic taste will go away when you recover. whatever caused it.

  • Thank you Happyfeet, yes I have had Doxycycline before but don't remember having the metallic taste, maybe its like you say could be the infection causing it.

    Take care xx

    Jude

  • Hi Jude, Pete has complained of a metallic taste with an infection so it could be just that or the medication. I am sure it will go in time and hope you feel much better soon. Take care. xxxxx

  • Thank you Sassy59, I think you are right if your Pete has suffered the same with infection, not so worried now, I am so grateful for your input.

    Take care xx

    Jude

  • I take a drug that in the morning it seems as if I have been sucking copper coins though the night and when I have been ill I have had it before taking anything? Maybe the infection is messing up your taste buds?

  • Thank you for your help Offcut, could well be the infection.

    Take care x

  • I have experienced the metal taste but quite infrequently and I can't say if it was when I was taking anti biotics or harbouring a chest infection when it occurred.

    Some drugs do cause this as mentioned already but there are other causes also.

    If the metal taste doesn't go away after you have finished your course of Abs and steroids, do mention it to your doctor for further investigation.

    Drink plenty of water to help keep the mucus thinner which will help coughing it up.

    Keep warm and rest well.

    Hope you are soon feeling better.

    Best wishes BC

  • Thanks BlakeyC I will take your advice and thank you for your get well wishes.

    Take care xx

  • Thank you pndaz, I hope it goes soon, must see GP I think just to be sure.

    Take care xx

  • Hi Jude, I have been given Second lot of steroids and antibiotics for this infection. finished first lot on Thursday, and they made my mouth taste of metal and very dry So my Doctor changed the Antibiotics. The bad taste and dryness has gone,and left me with bad case of thrush in the throat and mouth. Hopefully I should be able to start the second lot of steroids and Antibiotics Monday. Hope yours clears up soon, Nannyb xx

  • Hi im on my sixth lot of antibiotics and steroids for lung infection ....im currently taking same type antib as you Jude and i think its a combination of both drugs and infection or so my gp informed me as i have same yuk taste. Definitely mention to your dr though xxx

  • Thanks tigershay1, I bet you are sick of antibiotics, its awful for us this time year with this illness isn't it, so difficult to fight the infections, I appreciate your advice and will check with GP on Monday if it doesn't go.

    I hope you feel better soon, take care xx

    Jude

  • No problem Jude ...it is a blooming pain literally too!! Ive been stuck in house with visiting rights to my gp and the xray dept but other than that in ...i did go to hairdressers yesterday but was shattered and i was only sitting innanother chair !!! Thanks for good wishes and hope you feel better soon. My nurse told me to supplement with manuka honey 25 and probiotic so just started them you could try them xxx judith

  • Oh nannyb,I don't envy you poor thing with thrush, very uncomfortable and with the infection as well, this illness is awful at times when we are unwell. I too have a dry mouth mainly at night, I'm on Doxycycline as Amoxicillin no good for me, I think I will check with GP on Monday, see what he says.

    I hope you feel much better soon, thank you for your advice.

    Take care xx

    Jude

  • I find a chilled lemon tea takes the taste away usually have some before a meal so I can eat.

  • Thanks Bully, I will try that x

  • When I asked about what I described as a taste like blood, I was told it depends on the bug and how the body fights it, what you taste is the result of a battle between the bug and the antibiotic the result is the mucus carrying the dead rubbish away. At least my GP speaks in a way I can understand and not 'doctor talk' that always leaves me baffled

  • Thank you for that moneal, makes a lot of sense, trouble is I can't seem to cough anything up, getting more congested, trip to GP tomorrow I think.

    Take care x

    Jude

You may also like...